Saturday, October 2, 2010
Mirror, Mirror on the Wall
Prednisone has many side effects. Today I looked in the mirror and saw a classic "moon face". Prednisone causes a redistribution of fat, mainly to the face, abdomen and upper back. It also causes fluid retention concentrating in the head.
This is not my face but I do have the same shape now. I have avoided looking in the mirror as much as possible but today Scott asked me to go to a funeral with him. In order to try to not embarrass him, I was forced to look in the mirror to get ready. Somehow prednisone side effects have crept up on me without my realizing it had happened. You can't see the lady's eyes, but I have bags under mine that are a nice shade of blue
When does all this end? Is the treatment worse than the disease?? The mood swings, shaking, sweating... All this on top of the zombie like state that comes with all the histamine blockers.
On a more positive note - I received a letter from Congressman Phil Roe notifying me that my application is in Nashville with the Disability Determination Board. I don't know anyone who would want me to be their nurse in this state, so I am hopeful that I will get a temporary determination. As we drove down Main Street today, I realized that I can no longer remember what stores were in the empty buildings. I remember what was there in the 70s but not what was there last. People who don't know me well may not notice a difference, but it is certainly scary to me.